Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 16, 2011, 2:59 PM CST for 6 counties in Texas. It took effect at Nov 17, 2011, 4:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 2:59 PM CST (20:59 UTC)
- In effect from
- Nov 17, 2011, 4:00 AM CST
- Expired
- Nov 17, 2011, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Ector County, TX, Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS74 KMAF 162059 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST WED NOV 16 2011 ...FREEZING TEMPERATURES CAN BE EXPECTED TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND CENTRAL PERMIAN BASIN... .THE COMBINATION OF CLEAR SKIES...DECREASING WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S EARLY THURSDAY MORNING ACROSS THE WESTERN LOW ROLLING PLAINS AND CENTRAL PERMIAN BASIN. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE 4 AM TO 9 AM TIME FRAME...WITH TEMPERATURES CLIMBING ABOVE FREEZING AFTER 9 AM CST. TXZ048-052-053-061>063-171200- /O.NEW.KMAF.FZ.W.0006.111117T1000Z-111117T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 259 PM CST WED NOV 16 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CST THURSDAY. * EVENT...LOW TEMPERATURES IN THE MID TO UPPER 20S. * TIMING...FROM 4 AM CST UNTIL 9 AM CST THURSDAY MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
191 WWUS74 KMAF 171007 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CST THU NOV 17 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN... .CLEAR SKIES...DECREASING WINDS...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S EARLY THIS MORNING ACROSS PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN. TEMPERATURES WILL CLIMB ABOVE FREEZING AFTER 9 AM CST. TXZ048-052-053-061>063-171500- /O.CON.KMAF.FZ.W.0006.000000T0000Z-111117T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 407 AM CST THU NOV 17 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...LOW TEMPERATURES IN THE UPPER 20S. * TIMING...UNTIL 9 AM CST THIS MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 44
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 16, 11:34 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 11:34 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1134 AM CST WED NOV 16 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... WIDESPREAD VFR CONDITIONS THRU THE NIGHT IN WAKE OF THIS MORNINGS COLD FRONT. NW-N WINDS AROUND 10KT WILL TURN THRU THE NIGHT BECOMING MORE E-NE BUT GENERALLY LESS THAN 10KTS. HIGH PRESSURE WILL MOVE E TMW AND SE-S WINDS WILL RETURN. && .PREV DISCUSSION... /ISSUED 425 AM CST WED NOV 16 2011/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... NO MAJOR CHANGES TO CURRENT TAFS...AS VFR CONDITIONS WILL PERSIST NEXT 24 HRS. PREV DISCUSSION... /ISSUED 300 AM CST WED NOV 16 2011/ DISCUSSION... KMAF 88D SHOWS A DRY COLD FRONT MOVING SW THRU KMAF...UNDER A BROAD TROUGH OVER THE CENTRAL CONUS. THE NAM INITIALIZED BETTER ON SFC MOISTURE/WINDS THAN THE GFS...AND FCST SOUNDINGS/H85 TEMP FIELDS SUGGEST NEAR TO BELOW NORMAL TEMPS BEHIND THE FRONT CAN BE EXPECTED...WHICH WOULD GENERALLY FAVOR THE COOLER SIDE OF GUIDANCE. OTHERWISE...NW FLOW ALOFT WILL SLOWLY TRANSITION TO SW BY 12Z FRIDAY AS AN UPPER TROUGH DIGS DOWN THE BC COAST. FOR FRIDAY...S-SW WINDS WILL BE ON THE INCREASE IN RESPONSE TO LEESIDE TROUGH DEVELOPMENT ON THE FRONT RANGE...BUT TEMPS LOOK COOL ENOUGH TO FOREGO CRITICAL RH/S FOR FIRE WX CONCERNS. HOWEVER...AS THE SFC TROUGH MOVES EAST/SOUTHEAST INTO THE MIDWEST SATURDAY...THERE MAY BE A FIRE WX THREAT IN THE GUADALUPES AND ADJACENT PLAINS AS WINDS VEER AND BRING IN LWR DEWPOINTS. FOR NOW...WE/LL JUST MENTION THIS IN THE HWO. OVER THE WEEKEND AND THRU MONDAY...MODELS MOVE A SHORTWAVE ALONG THE US/CANADIAN BORDER...AND DROP A STRONG COLD FRONT INTO THE AREA MONDAY...AHEAD OF A PAC TROUGH DIGGING INTO NW SONORA. MODELS SHOW RETURN FLOW AHEAD OF THE FRONT PUSHING 50S/60S DEWPOINTS INTO THE EASTERN HALF OF THE FA BY 12Z MONDAY...W/WEAK ISENTROPIC LIFT OVER THE NRN HALF OF THE AREA...RESULTING IN A SLIGHT CHANCE OF SHOWERS FOR THE NE CWA. GFS SHOWS NEGATIVE PBL LI/S ACROSS THE SRN HALF OF THE AREA...AND WE/LL MENTION THUNDER SOUTH MONDAY/MONDAY NIGHT. AREAL COVERAGE SHOULD INCREASE MONDAY NIGHT AS THE UPPER TROUGH ARRIVES...THEN TAPER OFF W-E AS -SHRA TUESDAY AS THE TROUGH EXITS THE AREA. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 16, 1:21 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CST WED NOV 16 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CST WED NOV 16 2011 /1221 PM MST WED NOV 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE PERMIAN BASIN TONIGHT... ESPECIALLY FROM INTERSTATE 20 NORTH. SOME OF THESE AREAS HAVE YET TO HAVE A HARD FREEZE AND THUS A FREEZE WARNING HAS BEEN ISSUED FOR PARTS OF THE EAST AND CENTRAL PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY ESPECIALLY IN THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.